Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 96, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 8, 2009, 4:32 AM CDT for Macon County, Robertson County, Sumner County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2009, 4:32 AM CDT (09:32 UTC)
- Expired
- May 8, 2009, 5:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 4:29 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 080932
SVROHX
TNC111-147-165-081015-
/O.NEW.KOHX.SV.W.0096.090508T0932Z-090508T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
432 AM CDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MACON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 AM CDT
* AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF PORTLAND TO
15 MILES NORTHWEST OF PORTLAND TO 14 MILES NORTHWEST OF CROSS
PLAINS...OR ALONG A LINE EXTENDING FROM 31 MILES NORTHEAST OF
SPRINGFIELD TO 22 MILES NORTHEAST OF SPRINGFIELD TO 15 MILES NORTH
OF SPRINGFIELD...AND MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CROSS PLAINS BY 450 AM CDT...
PORTLAND BY 455 AM CDT...
WESTMORELAND BY 510 AM CDT...
GALLATIN AND 6 MILES NORTHWEST OF LAFAYETTE BY 515 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY
MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3664 8605 3655 8591 3648 8620 3649 8623
3648 8622 3647 8626 3633 8640 3666 8689
3666 8661 3665 8656 3666 8654 3666 8642
TIME...MOT...LOC 0932Z 310DEG 34KT 3685 8651 3676 8666
3670 8681
$$
MAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:39 AM CDT, 53 minutes earlier.
Area forecast discussion, May 8, 3:39 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 AM CDT FRI MAY 8 2009 .SHORT TERM (FRI-SUN)... MCS MOVG SE OF OH RVR ATTM. SYS SHOULD WEAKEN WITHIN 3-6 HR TIMEFRAME...A ROUND OF SHOWERS AND THUNDERSTORMS NORTH MID TN ASSOCIATED WITH IT. MEANWHILE SFC LOW PRES DEVELOPS IN THE SOUTHERN PLAINS WITH MORE UNSTABLE AIR ADVECTING INTO W MID TN. STORMS IN THIS REGION SHOULD REMAIN SCATTERED. SFC LOW PRES WL MOVE ENE WITH GFS LLJ MOVG ACR THE W OH VLY THIS AFTERNOON. SHOULD BE AN ORGANIZED AREA OF STORMS EXTENDING SOUTH INTO MID TN. SOME STORMS MAIN CONTAIN DAMAGING WINDS AND HEAVY RAINFALL IN NW MID TN. THREAT OF SEVERE STORM NE MID TN THIS EVENING. SFC HIGH PRES SHOULD PUSH COLD FRONT THROUGH MID TN SAT. OVERRUNNING MOISTURE WL KEEP CLOUDS AND PCPN CHANCE INTO SUN NIGHT. .LONG TERM (MON-THU)... CANADIAN HIGH PRES WITH DRY COOL WX MON-TUE. NEXT FRONTAL SYS APPROACHES MID WEEK...WITH A BETTER CHANCE OF RAIN LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 83 65 70 55 / 70 70 60 30 CLARKSVILLE 83 64 70 52 / 70 70 60 30 CROSSVILLE 76 63 73 51 / 70 60 70 30 COLUMBIA 84 66 74 56 / 70 60 70 30 LAWRENCEBURG 85 67 75 57 / 50 50 70 40 WAVERLY 84 65 71 53 / 70 70 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 7, 4:59 AM CDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 459 AM CDT THU MAY 7 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 459 AM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL SYSTEM DROPS SOUTHWARD INTO THE MIDSTATE LATE FRIDAY AND SATURDAY. THIS SYSTEM WILL HAVE SCATTERED THUNDERSTORMS ALONG AND SOUTH OF THE BOUNDARY. A FEW OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IS POSSIBLE LATE FRIDAY AND SATURDAY. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:10 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 35 min |
| May 8, 4:18 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 27 min |
| May 8, 5:49 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 26 min |
| May 8, 6:18 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 27 min |
| May 8, 8:41 AM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| May 8, 11:30 AM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 37 hr |
| May 8, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 40 min |
| May 8, 1:16 PM CDT | Tornado Warning | OHX | Montgomery, Stewart | 44 min |
| May 8, 1:43 PM CDT | Tornado Warning | OHX | Montgomery, Robertson | 47 min |
| May 8, 2:14 PM CDT | Tornado Warning | OHX | Macon, Sumner | 31 min |
| May 8, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 30 min |
| May 8, 2:30 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 45 min |
| May 8, 2:38 PM CDT | Tornado Warning | OHX | Macon | 37 min |
| May 8, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 16 min |
| May 8, 3:08 PM CDT | Tornado Warning | OHX | Clay, Macon | 22 min |
| May 8, 3:14 PM CDT | Tornado Warning | OHX | Macon | 31 min |
| May 8, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 22 min |
| May 8, 3:24 PM CDT | Tornado Warning | OHX | Clay, Overton, Pickett | 51 min |
| May 8, 3:32 PM CDT | Tornado Warning | OHX | Overton, Pickett | 28 min |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 46 min |
| May 8, 4:02 PM CDT | Tornado Warning | OHX | Fentress, Pickett | 28 min |
| May 8, 4:07 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett | 3 hr |
| May 8, 4:29 PM CDT | Tornado Warning | OHX | Fentress | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.